U.S. doctors online nowAsk doctors free
A female asked:

Is there an increased risk of stroke in subsequent pregnancies or with mirena (levonorgestrel) ius use if i developed migraine w aura at 3 weeks post partum?

1 doctor answer3 doctors weighed in
Dr. Joseph De Santi
Family Medicine 29 years experience
Mirena (levonorgestrel) and Migraines: As with all medications, there is always risk and caution should be observed with use of any form of birth control. This medication is a synthetic progestin and is accepted as safer than any estrogen containing contraceptive in individuals with migraine with aura; such use of an estrogen containing contraceptive is contraindicated due to high risk of stroke and thromboembolism.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jan 3, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.